MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT OPTIM XSM OVAL OLY FIRM; OPTIMIZER POLYPECTOMY SNARE

CONSOLIDATED MEDICAL EQUIPMENT OPTIM XSM OVAL OLY FIRM; OPTIMIZER POLYPECTOMY SNARE
Catalog Number 000478
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported 000478 snare is being returned to conmed for evaluation.Once the device is returned/evaluated and a complaint investigation has been completed, a supplemental report will be filed.
 
Event or Problem Description
During a colonoscopy the consultant fed 000478 snare down the scope and the snare head detached when placed over the polyp.Biopsy forceps were used to retrieve the detached snare head.The procedure was completed successfully using another conmed snare and a surgical delay was not reported.No patient injury reported.This report is raised on the basis of a device malfunction with potential for injury with recurrence.
 
Additional Manufacturer Narrative
The reported used device was not returned to conmed for evaluation, however, a photo was sent in from the facility.Visual inspection of the photo confirmed the snare head was detached.A likely cause for this detachment is unable to be determined due to the physical device not being evaluated.A review of the manufacturing documents has verified the devices were produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture that would contribute to this issue.(b)(4).There have been no prior complaints against this specific lot.A risk analysis was performed and this failure is addressed and deemed acceptable.The customer is advised of the following warning and precautions set forth in the instructions for use.-inspect the snare for kinks, fraying wire, or any other damage before use.-open and close the snare loop to confirm smooth movement before use.This incident type will continue to be monitored through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
An error was found during complaint closure.It was reported that 29 similar events have been reported, however, there have been a total of 23 similar reports.

Brand Name
OPTIM XSM OVAL OLY FIRM
Common Device Name
OPTIMIZER POLYPECTOMY SNARE
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
ave. alejandro dumas no. 11321
complejo industrial chihuahua
chihuahua, chihuahua 31136
MX  31136
MDR Report Key6855968
Report Number3007305485-2017-00196
Device Sequence Number819973
Product Code FDI
UDI-Device Identifier00653405053425
UDI-Public(01)00653405053425(17)190221(80)1(10)201702214
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K820430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/21/2019
Device Catalogue Number000478
Device Lot Number201702214
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2017
Supplement Date Received by Manufacturer10/11/2017
10/26/2017
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date10/24/2017
10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR